# SDR 95ZZZX4546

- Difficulty date: August 15, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8034V
- Make and model: Ayres S2RRESTD
- Aircraft serial: 2453R
- Engine: Garrtt TPE3311
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: 8973902
- Condition: Defective
- Location: Engine Fuel
- Part time: 2,400 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED OIL CONSUMPTION AT APPROXIMATELY 1 QUART PER HOUR.  NO OIL FOUND AT THE FORWARD OR REAR CARBON SEALS.  OIL WAS DISCOVERED INSIDE THE FUEL PUMP BY A FUEL SAMPLE ANALYSIS FROM THE FUEL PUMP FILTER BOWL.  ON ENGINES INCORPORATING SB 72-0104 (WET SPLINE FUEL PUMP DRIVE), THE OIL CAN PASS THROUGH A SMALL ORIFICE IN THE FUEL PUMP IMPELLER SHAFT WHICH IS PACKED WITH A SPECIAL GREASE.  ONCE THE GREASE IS WASHED AWAY, THE ENGINE FUEL PUMP DRAWS IN OIL INTO THE FUEL FLOW.  THE PROBLEM WAS REPAIRED BY GARRETT WITH A PLUG INSTALLED IN THE IMPELLER SHAFT.  SUBMITTER STATES SECOND INCIDENT FOUND IN 5 MONTHS.
